J Korean Neuropsychiatr Assoc.  2005 Jan;44(1):125-128.

Dilated Cardiomyopathy Associated with Clozapine

Affiliations
  • 1Department of Neuropsychiatry, College of Medicine, Hanyang University, Seoul, Korea. ahndh@hanyang.ac.kr
  • 2Department of Internal Medicine, College of Medicine, Hanyang University, Seoul, Korea.

Abstract

Clozapine is an atypical antipsychotic agent that is more effective than the typical neuroleptics in the treatment of refractory schizophrenia. However, clozapine is also a drug associated with potentially serious adverse effects, such as cardiac complications as well as agranulocytosis. Clozapine-related agranulocytosis has been reported in Korea, whereas clozapine-related cardiac complications have not. We report a 31-year-old male schizophrenia treated with clozapine who developed a dilated cardiomyopathy. We also reviewed literatures on dilated cardiomyopathy associated with clozapine treatment. This report is an attempt to raise the awareness of clozapine-related cardiac complications.

Keyword

Clozapine; Dilated cardiomyopathy

MeSH Terms

Adult
Agranulocytosis
Antipsychotic Agents
Cardiomyopathy, Dilated*
Clozapine*
Humans
Korea
Male
Schizophrenia
Antipsychotic Agents
Clozapine
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error